Isolated tramadol overdose associated with brugada ECG pattern

Jon B. Cole, Srinivasan Sattiraju, Elisabeth F. Bilden, Richard W Asinger, Stefan C Bertog

Research output: Contribution to journalReview articlepeer-review

15 Scopus citations

Abstract

Tramadol is a commonly prescribed synthetic opioid analgesic. In humans, electrocardiogram (ECG) changes consistent with sodium-channel blockade have not been described in overdoses with tramadol. We report a case of isolated tramadol overdose associated with a Brugada ECG pattern. A review of the literature reveals no previous human cases of tramadol overdose causing ECG changes consistent with sodium-channel blockade. However, in vitro blockade of sodium-channels has been demonstrated with high concentrations of tramadol. Tramadol overdose should be recognized as a cause for the manifestation of a Brugada ECG pattern in the setting of suicidal intoxication. (PACE 2012; 35:e219-e221)

Original languageEnglish (US)
JournalPACE - Pacing and Clinical Electrophysiology
Volume35
Issue number8
DOIs
StatePublished - Aug 1 2012

Keywords

  • ECG pattern
  • brugada
  • sodium channel blockers
  • tramadol

Fingerprint

Dive into the research topics of 'Isolated tramadol overdose associated with brugada ECG pattern'. Together they form a unique fingerprint.

Cite this